• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Paradoxical psoriasis with anti-TNF, esp for peds

Lisa

Adminstrator
Staff member
Location
New York, USA
Doesn't only affect children...in fact I've been dealing with it for years now...

 
Definitely saw that with Humira when my daughter was at very high trough levels (greater than 30). Did well at reasonable doses for the first 4-5 years though.
 

crohnsinct

Well-known member
Both of my daughter's got it. My oldest stayed on Remicade because her Crohn's was so severe it was too risky to switch therapy. Her psoriasis was SEVERE. All over her body. People stared at her. She was a mess. Remicade stopped working. She was switched to Entyvio and the psoriasis did not budge. Later added Humira and psoriasis didn't get bitterer worse. Then switched to Tofa and psoriasis still a constant. Now on RInvoq and psoriasis is almost gone.

@Pilgrim it is also possible that the Stelara is actually treating the psoriasis. Stelara has an excellent track record with psoriasis.

As our dermatologist explained it is hard to say whether or not it is a paradoxical response or if the antitank is just uncovering a skin issue that you would have had anyway. So withdrawing the anti tnf and switching to another med that actually treats psoriasis doesn't always prove that the psoriasis was anti tnf induced.

Looks like my younger daughter is losing response to Remicade so we will see if the switch to Stelara helps her psoriasis.
 
No she doesn't! The peds derm we saw around the time of med switch said she doesn't see medication induced psoriasis with Stelara and predicted H would clear up after the Humira was out of her system. It hasn't been back.
How long did it take for the psoriasis to clear up for your daughter after stopping Humira? Our doctor said at least 6 months and the worst case she's seen took 1.5 years.
 
Top